Alert archive / Kansas / Extreme Cold Warnings in 2025
Extreme Cold Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this extreme cold warning at Feb 17, 2025, 2:58 AM CST for 27 counties in Kansas. It took effect at Feb 18, 2025, 12:00 AM CST. It was in force for 59 hr. 59 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2025, 2:58 AM CST (08:58 UTC)
- In effect from
- Feb 18, 2025, 12:00 AM CST
- Expired
- Feb 20, 2025, 10:56 AM CST
- In force
- 59 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 5:56 AM CST | SNOW 4.5 | Ness City, KS | |
| Feb 18, 6:00 AM CST | SNOW 4.5 | Larned, KS | |
| Feb 18, 6:13 AM CST | SNOW 2 | Saint John, KS | 1.5 to 2 inches of snowfall was estimated. |
| Feb 18, 7:00 AM CST | SNOW 2 | 1 Ene Pratt, KS | Cocorahs station KS-PR-24 Pratt. |
| Feb 18, 7:07 AM CST | WIND CHILL -21 | 4 W Pratt, KS | Measured by a railroad mesonet site. |
| Feb 18, 7:30 AM CST | WIND CHILL -29 | 2 W Toulon, KS | Wind chill of -29F reported at the Hays Airport. |
| Feb 18, 7:30 AM CST | SNOW 2.3 | 1 Wsw Scott City, KS | Cocorahs station KS-SC-16 Scott City 0.7 WSW. |
| Feb 18, 7:32 AM CST | SNOW 4 | 1 Nne Larned, KS | CO-OP Observer station LADK1 Larned. |
| Feb 18, 7:35 AM CST | WIND CHILL -25 | 1 E Scott City, KS | Measured at the Scott City airport. |
| Feb 18, 7:35 AM CST | WIND CHILL -25 | 3 Nw Ft. Dodge, KS | Reported at the Dodge City Airport. |
| Feb 18, 7:35 AM CST | WIND CHILL -22 | 1 Ne Sublette, KS | Measured at the Sublette Municipal Airport. |
| Feb 18, 7:35 AM CST | WIND CHILL -21 | 1 Wsw Hugoton, KS | Measured at the Hugoton Airport. |
| Feb 18, 7:39 AM CST | SNOW 1.2 | 1 E Scott City, KS | Reported on the east end of Scott City. |
| Feb 18, 7:45 AM CST | WIND CHILL -27 | 1 Ssw Wakeeney, KS | Measured at the mesonet station at the I-70 interchange in Wakeeney. |
| Feb 18, 8:00 AM CST | SNOW 1.8 | 4 Sw Ellis, KS | Cocorahs station KS-TR-25 Ellis 4.0 SW. |
| Feb 18, 8:00 AM CST | SNOW 2 | 1 N Hays, KS | Two inches measured by broadcast media. |
| Feb 18, 8:00 AM CST | SNOW 2.7 | 7 Wsw Syracuse, KS | Cocorahs station KS-HM-5 Syracuse 7.2 WSW. |
| Feb 18, 8:00 AM CST | SNOW 2.9 | 11 Se Beeler, KS | Cocorahs station KS-NS-17 Ness City 11.6 SW. |
| Feb 18, 9:00 AM CST | SNOW 2.5 | 10 S Collyer, KS | CO-OP Observer station CLYK1 9.8 S Collyer. |
| Feb 18, 9:21 AM CST | SNOW 3.5 | 8 N Jetmore, KS | Measured 3.5 inches, and still snowing. |
| Feb 18, 9:43 AM CST | SNOW 1 | 1 Nw Johnson City, KS | |
| Feb 18, 9:44 AM CST | SNOW 0.5 | Ulysses, KS | An estimated quarter to one half inch was reported. |
| Feb 18, 9:45 AM CST | SNOW 3 | Hays, KS | |
| Feb 18, 9:52 AM CST | SNOW 4 | 1 Ese Garden City, KS | Estimated 4 inches of snow from Garden City PD. Still snowing. |
| Feb 18, 9:55 AM CST | SNOW 0.5 | 1 Nw Sublette, KS | One half inch and still snowing was reported. |
| Feb 18, 9:57 AM CST | SNOW 1.5 | Wakeeney, KS | Snowfall ranged from 1 to 1.5 inches and it is still snowing. |
| Feb 18, 10:00 AM CST | SNOW 3 | Cimarron, KS | An estimated 3 inches of new snow was reported by law Enforcement. |
| Feb 18, 10:03 AM CST | SNOW 2.5 | Kinsley, KS | Law enforcement estimated between 2 and 3 inches of snow snowfall this morning. |
| Feb 18, 10:04 AM CST | SNOW 3 | La Crosse, KS | |
| Feb 18, 10:05 AM CST | SNOW 2.6 | 2 Nw Ft. Dodge, KS | Measured at the NWS office at the Dodge City Airport. |
| Feb 18, 10:09 AM CST | SNOW 6 | Ness City, KS | |
| Feb 18, 10:22 AM CST | SNOW 5 | Larned, KS | |
| Feb 18, 10:28 AM CST | SNOW 3 | Hanston, KS | |
| Feb 18, 10:36 AM CST | SNOW 2 | Greensburg, KS | |
| Feb 18, 11:00 AM CST | SNOW 2 | 1.5 E Windhorst, KS | CoCoRaHS report 1.5 miles east of Windhorst. |
| Feb 18, 11:02 AM CST | SNOW 3 | 3 Nw Ft. Dodge, KS | Measured at the NWS office at the Dodge City Airport. Still snowing. |
| Feb 18, 11:17 AM CST | SNOW 3 | Spearville, KS | Public report of estimated 3.0 inches in Spearville. |
| Feb 18, 12:00 PM CST | SNOW 3.5 | Saint John, KS | Three to Four inches was estimated in town by law enforcement. Still snowing. |
| Feb 18, 12:10 PM CST | SNOW 2.8 | Pratt, KS | Two and one half to three inches of snow was estimated in the report. Still snowing. |
| Feb 18, 1:00 PM CST | SNOW 5 | Lewis, KS | Five inches measured with a photo on social media. |
| Feb 18, 1:21 PM CST | SNOW 3 | Larned, KS | Three inches was reported at Larned with a photo on social media. |
| Feb 18, 1:53 PM CST | SNOW 4 | 6 Wnw Friend, KS | |
| Feb 18, 2:28 PM CST | SNOW 3 | Shallow Water, KS | |
| Feb 18, 2:44 PM CST | SNOW 6 | 2 Sse Hays, KS | |
| Feb 18, 3:10 PM CST | SNOW 4.7 | 3 E Dodge City, KS | Total snowfall at NWS Dodge City through 3 PM CST. |
| Feb 18, 5:00 PM CST | SNOW 5 | Pratt, KS | |
| Feb 18, 6:45 PM CST | SNOW 3.3 | 2 W Offerle, KS | |
| Feb 18, 6:55 PM CST | SNOW 2.8 | Larned, KS | |
| Feb 18, 6:57 PM CST | SNOW 3.8 | 3 Ese Schoenchen, KS | Social media report of estimated 3.5 to 4 inches new snowfall. |
| Feb 20, 4:35 AM CST | EXTREME COLD -23 | 2 Ese Scott City, KS | AWOS station KTQK Scott City. |
| Feb 20, 4:45 AM CST | EXTREME COLD -21 | 2 Wsw Burdett, KS | Mesonet station DVI06922 Burdett. |
| Feb 20, 5:25 AM CST | EXTREME COLD -20 | 2 Nnw Amy, KS | Mesonet station LNUK1 Lane. |
| Feb 20, 5:45 AM CST | EXTREME COLD -25 | 3 Nw Victoria, KS | Mesonet station K5WKR 2 NW Victoria. |
| Feb 20, 5:56 AM CST | EXTREME COLD -27 | 1 W Toulon, KS | AWOS station KHYS Hays Regional Airport Awos Site. |
| Feb 20, 5:59 AM CST | EXTREME COLD -23 | 10 Ene Hudson, KS | Mesonet station QNRK1 Stafford. |
| Feb 20, 6:57 AM CST | EXTREME COLD -22 | 2 E Greensburg, KS | Mesonet station UP323 2.3 E Greensburg (UPR). |
| Feb 20, 7:05 AM CST | EXTREME COLD -23 | 2 Nne Yocemento, KS | Mesonet station DVI04995 Hays. |
| Feb 20, 7:35 AM CST | EXTREME COLD -20 | 1 Ese Scott State Lake, KS | Mesonet station K5SCT 1 ESE Scott State Lake. |
| Feb 20, 8:10 AM CST | EXTREME COLD -20 | 1 Ssw Garden City, KS | Mesonet station GCCOP 1 SW Garden City. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS73 KDDC 170858 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 258 AM CST Mon Feb 17 2025 KSZ030-031-043>046-064>066-079-172100- /O.UPG.KDDC.EC.A.0002.250218T0600Z-250220T1800Z/ /O.NEW.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Pfeifer, Jetmore, Kinsley, Hays, Hanston, Ness City, Wakeeney, Scott City, Dighton, St. John, Scott State Lake, Stafford, Macksville, Lewis, Larned, and La Crosse 258 AM CST Mon Feb 17 2025 ...EXTREME COLD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Dangerously cold wind chills as low as 27 below expected. * WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, Ness, Scott, and Trego Counties. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ KSZ061>063-074>078-080-081-084>090-172100- /O.CON.KDDC.EC.A.0002.250218T0600Z-250220T1800Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Ashland, Satanta, Plains City, Meade, Hugoton, Minneola, Cimarron, Montezuma, Kiowa, Fowler, Syracuse, Sublette, Haviland, Liberal, Deerfield, Johnson City, Dodge City, Ulysses, Protection, Coldwater, Elkhart, Pratt, Lakin, Medicine Lodge, Garden City, and Lake Coldwater 158 AM MST Mon Feb 17 2025 /258 AM CST Mon Feb 17 2025/ ...EXTREME COLD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... * WHAT...Dangerously cold wind chills as low as 25 below possible. * WHERE...Portions of south central and southwest Kansas. * WHEN...From this evening through Thursday morning. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ JJOHNSON
8 follow-up statements
490 WWUS73 KDDC 170912 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 212 AM MST Mon Feb 17 2025 KSZ061>063-074>078-080-081-084>090-172115- /O.UPG.KDDC.EC.A.0002.250218T0600Z-250220T1800Z/ /O.EXA.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Ashland, Satanta, Plains City, Meade, Hugoton, Minneola, Cimarron, Montezuma, Kiowa, Fowler, Syracuse, Sublette, Haviland, Liberal, Deerfield, Johnson City, Dodge City, Ulysses, Protection, Coldwater, Elkhart, Pratt, Lakin, Medicine Lodge, Garden City, and Lake Coldwater 212 AM MST Mon Feb 17 2025 /312 AM CST Mon Feb 17 2025/ ...EXTREME COLD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /NOON CST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 25 below expected. * WHERE...Portions of south central and southwest Kansas. * WHEN...From 11 PM MST /midnight CST/ this evening to 11 AM MST /noon CST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ KSZ030-031-043>046-064>066-079-172115- /O.CON.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Pfeifer, Jetmore, Kinsley, Hays, Hanston, Ness City, Wakeeney, Scott City, Dighton, St. John, Scott State Lake, Stafford, Macksville, Lewis, Larned, and La Crosse 312 AM CST Mon Feb 17 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Dangerously cold wind chills as low as 27 below expected. * WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, Ness, Scott, and Trego Counties. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ JJOHNSON
203 WWUS73 KDDC 171744 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1144 AM CST Mon Feb 17 2025 KSZ030-031-043>046-064>066-079-181000- /O.CON.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Hays, Dighton, Stafford, St. John, Wakeeney, Larned, Lewis, Jetmore, Scott City, La Crosse, Hanston, Kinsley, Ness City, Scott State Lake, Pfeifer, and Macksville 1144 AM CST Mon Feb 17 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Dangerously cold wind chills as low as 26 below expected. * WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, Ness, Scott, and Trego Counties. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ KSZ061>063-074>078-080-081-084>090-181000- /O.CON.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Hugoton, Sublette, Cimarron, Dodge City, Minneola, Garden City, Syracuse, Satanta, Lakin, Greensburg, Plains City, Elkhart, Kiowa, Coldwater, Deerfield, Ashland, Pratt, Medicine Lodge, Protection, Lake Coldwater, Fowler, Ulysses, Montezuma, Meade, Liberal, Haviland, and Johnson City 1044 AM MST Mon Feb 17 2025 /1144 AM CST Mon Feb 17 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /NOON CST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 25 below expected. * WHERE...Portions of south central and southwest Kansas. * WHEN...From 11 PM MST /midnight CST/ this evening to 11 AM MST /noon CST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ HOVORKA
056 WWUS73 KDDC 180751 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 151 AM CST Tue Feb 18 2025 KSZ030-031-043>046-064>066-079-182000- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Scott State Lake, Larned, Scott City, Dighton, La Crosse, Hanston, Wakeeney, Stafford, Lewis, Hays, Pfeifer, Ness City, Kinsley, Macksville, Jetmore, and St. John 151 AM CST Tue Feb 18 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Dangerously cold wind chills as low as 27 below. * WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, Ness, Scott, and Trego Counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ KSZ061>063-074>078-080-081-084>090-182000- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Protection, Haviland, Coldwater, Hugoton, Syracuse, Satanta, Meade, Dodge City, Greensburg, Lakin, Fowler, Ulysses, Garden City, Ashland, Cimarron, Deerfield, Kiowa, Elkhart, Plains City, Minneola, Sublette, Johnson City, Pratt, Medicine Lodge, Montezuma, Lake Coldwater, and Liberal 1251 AM MST Tue Feb 18 2025 /151 AM CST Tue Feb 18 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 25 below. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 11 AM MST /noon CST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ JJOHNSON
189 WWUS73 KDDC 181919 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 119 PM CST Tue Feb 18 2025 KSZ030-031-043>046-064>066-079-191000- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Including the cities of Stafford, Scott State Lake, Scott City, La Crosse, Macksville, Kinsley, Jetmore, Hanston, Larned, St. John, Lewis, Hays, Ness City, Dighton, Pfeifer, and Wakeeney 119 PM CST Tue Feb 18 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Dangerously cold wind chills as low as 28 below. * WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, Ness, Scott, and Trego Counties. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ KSZ061>063-074>078-080-081-084>090-191000- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Minneola, Elkhart, Plains City, Coldwater, Kiowa, Fowler, Lake Coldwater, Sublette, Garden City, Medicine Lodge, Lakin, Meade, Hugoton, Pratt, Ulysses, Montezuma, Liberal, Satanta, Dodge City, Protection, Syracuse, Johnson City, Haviland, Deerfield, Ashland, Cimarron, and Greensburg 1219 PM MST Tue Feb 18 2025 /119 PM CST Tue Feb 18 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 27 below. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 11 AM MST /noon CST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ HOVORKA
069 WWUS73 KDDC 190006 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 606 PM CST Tue Feb 18 2025 KSZ030-031-043>046-061>066-074>081-084>090-191215- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Liberal, Coldwater, Scott State Lake, Greensburg, Lewis, Hanston, Ulysses, Medicine Lodge, Protection, Minneola, Pfeifer, Dodge City, Lake Coldwater, St. John, Jetmore, Garden City, Pratt, Ness City, Hugoton, Syracuse, Johnson City, Montezuma, Macksville, Elkhart, Larned, Fowler, Kiowa, Scott City, Stafford, Ashland, Satanta, Cimarron, Plains City, Sublette, Wakeeney, Lakin, Hays, La Crosse, Deerfield, Haviland, Dighton, Meade, and Kinsley 606 PM CST Tue Feb 18 2025 /506 PM MST Tue Feb 18 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 29 below. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ KBJ
113 WWUS73 KDDC 190919 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 319 AM CST Wed Feb 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-192130- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Kinsley, Montezuma, Ness City, Greensburg, Protection, Medicine Lodge, Deerfield, Wakeeney, Stafford, Sublette, Elkhart, Liberal, Johnson City, Lake Coldwater, Ashland, Syracuse, La Crosse, Kiowa, Pratt, Fowler, Dodge City, Hanston, Haviland, St. John, Cimarron, Garden City, Scott City, Meade, Ulysses, Jetmore, Macksville, Scott State Lake, Dighton, Hays, Larned, Satanta, Pfeifer, Hugoton, Coldwater, Plains City, Minneola, Lewis, and Lakin 319 AM CST Wed Feb 19 2025 /219 AM MST Wed Feb 19 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 30 below. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ JJOHNSON
721 WWUS73 KDDC 192157 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 357 PM CST Wed Feb 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-201000- /O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Fowler, La Crosse, Cimarron, Protection, Liberal, Plains City, Ness City, Pratt, Dodge City, Meade, Scott State Lake, Syracuse, Lake Coldwater, Sublette, Hays, Elkhart, Greensburg, Haviland, Montezuma, Stafford, Ashland, Wakeeney, Coldwater, Medicine Lodge, Dighton, Minneola, Johnson City, Satanta, Kiowa, Hugoton, Pfeifer, Ulysses, Scott City, Macksville, Larned, Deerfield, St. John, Kinsley, Jetmore, Hanston, Lakin, Lewis, and Garden City 357 PM CST Wed Feb 19 2025 /257 PM MST Wed Feb 19 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * WHAT...Dangerously cold wind chills as low as 21 below. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until noon CST /11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ HOVORKA
914 WWUS73 KDDC 201656 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1056 AM CST Thu Feb 20 2025 KSZ030-031-043>046-061>066-074>081-084>090-201800- /O.CAN.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Hanston, Protection, Greensburg, Scott State Lake, Garden City, Satanta, Cimarron, Dodge City, Lakin, Coldwater, Medicine Lodge, Dighton, Hays, Stafford, Fowler, Lake Coldwater, Pfeifer, Larned, La Crosse, Minneola, Sublette, Liberal, Lewis, Jetmore, Ulysses, Deerfield, St. John, Kinsley, Elkhart, Haviland, Syracuse, Macksville, Johnson City, Pratt, Plains City, Ashland, Meade, Montezuma, Hugoton, Kiowa, Wakeeney, Scott City, and Ness City 1056 AM CST Thu Feb 20 2025 /956 AM MST Thu Feb 20 2025/ ...EXTREME COLD WARNING IS CANCELLED... The threat for extreme wind chill values has ended. Wind chills as low as zero to -5F will be possible through noon and then rise above zero during the afternoon hours. $$ BURGERT
What forecasters said that day
The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this extreme cold warning went out at Feb 17, 2:10 AM CST, 48 minutes earlier. Its key messages:
- Snow chances (60-90%) still on pace for central Kansas and portions of southwest Kansas tonight into Tuesday.
- Very cold temperatures arrive tonight.
Area forecast discussion, Feb 17, 2:10 AM CST, 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 210 AM CST Mon Feb 17 2025 .KEY MESSAGES... - Snow chances (60-90%) still on pace for central Kansas and portions of southwest Kansas tonight into Tuesday. - Very cold temperatures arrive tonight. && .DISCUSSION... Issued at 201 AM CST Mon Feb 17 2025 WV imagery indicates a westerly flow aloft prevailing across the Western High Plains. Near the surface, an area of low pressure remains anchored in southeast Colorado. Dry conditions through late afternoon will give way to increasing snow chances (60-90%) tonight into Tuesday as the SREF indicates an upper level shortwave trough sliding southeast out of the Pacific Northwest into the Great Basin and Four Corners Region, setting up an intensifying (+100kt) west-southwest flow aloft across western/central Kansas. Ahead of the approaching system, arctic air will surge southward through western Kansas in wake of a cold front pushing through western Kansas down into the Texas Panhandle/western Oklahoma. Snow development is expected sometime Monday evening/early Tuesday morning as a multitude of H5 vort maxima ejecting out of the Colorado Rockies into the Western High Plains, begin interacting with a field of post-frontal H7 frontogenetic forcing projected to develop generally across western Kansas. Any snow development is then expected to shift eastward into southern Kansas with associated H7 frontogenetic forcing during the day Tuesday. The best chance for accumulating snow remains to be across central Kansas initially where 6-hr QPF fields signal in excess of a 0.25 of an inch, to farther south into south central Kansas late Tuesday where the latest HREF paints an 80-90% probability of 24-hr snow amounts exceeding 2 inches by Tuesday evening. Much less snow is expected in extreme southwest Kansas where there is only a 10-20% probability of amounts even exceeding 1 inch. Wide ranging temperatures are forecast today as an arctic high sliding southeast through the Dakotas helps push a colder airmass into central Kansas by late-afternoon, dropping H85 temperatures down to around 10C below while H85 temperatures hold to around 0C to a little above 0C in extreme southwest Kansas. With the HREF showing a 50-70% probability of temperatures exceeding 25F in vicinity of the I-70 corridor to a 80-90% probability of temperatures topping 45F in extreme southwest Kansas, a wide range of afternoon highs can be expected, generally from the 20S(F) north to highs possibly pushing 50F in the far southwest. Extreme cold air settles in across the area Tuesday with H85 temperatures down around 15C below to 18C below. Highs are expected to struggle to climb into the single digits(F) in vicinity of the I-70 corridor where the HREF paints only a 20-30% probability of temperatures reaching above 5F to a 70-80% probability of temperatures exceeding 10F in extreme southwest Kansas. Highs are not forecast to climb much at all Wednesday with temperatures holding to the single digits(F) north to possibly the teens(F) closer to the Oklahoma border. With temperatures so cold, even breezy conditions are expected to help produce wind chills well under 15F below to near 25F below for a good part of the time Tuesday through Wednesday night. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1104 PM CST Sun Feb 16 2025 VFR conditions will prevail in vicinity of all TAF sites through late Monday afternoon. Light south-southeast winds through late morning are expected to turn more east-southeasterly 10 to 20kt generally after 18-20Z as a surface low in southeast Colorado shifts southward into northeast New Mexico. Winds are then forecast to turn northeasterly 15 to 25kt with gusts up to 30kt Monday evening as a cold front sinks slowly south through western/central Kansas. && .DDC WATCHES/WARNINGS/ADVISORIES... Extreme Cold Watch from late tonight through Thursday morning for KSZ030-031-043>046-061>066-074>081-084>090. Winter Storm Watch from late tonight through late Tuesday night for KSZ030-031-045-046-064>066-079>081-090. && DISCUSSION...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Feb 16, 3:50 AM CST, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 350 AM CST Sun Feb 16 2025 KSZ030-031-043>046-061>066-074>081-084>090-171000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 350 AM CST Sun Feb 16 2025 /250 AM MST Sun Feb 16 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A winter storm moving out of the southern Rockies into the Western High Plains is expected to bring snow to the area Monday night through late Tuesday. Although potential snow amounts remain uncertain this far out, the best chance for accumulating snow is expected to be across central Kansas, including the I-70 corridor, and down into a portion of southwest Kansas. An arctic airmass arriving Monday night into early Tuesday combined with windy conditions will result in hazardous wind chills through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:53 AM CST | Winter Storm Warning | DDC | Barber, Edwards, Ellis, Hodgeman, Kiowa, Ness and 5 more | 30 hr |
| Feb 17, 11:56 AM CST | Winter Weather Advisory | DDC | Clark, Comanche, Finney, Ford, Gray, Lane and 1 more | 30 hr |
Nearby
Extreme Cold Warnings in Kansas, 2025Every extreme cold warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.